Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jul 2, 2005, 1:41 PM CDT for Natchitoches Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2005, 1:41 PM CDT (18:41 UTC)
- Expired
- Jul 2, 2005, 2:45 PM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Natchitoches Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 2:15 PM CDT | TSTM WND DMG | Natchitoches, LA | NUMEROUS POWER LINES AND TREES DOWN PARISH-WIDE. POWER OUT TO MOST OF THE CITY OF NATCHITOCHES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 11:40 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -254 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KSHV 021843
SVRSHV
LAC069-021945-
/O.NEW.KSHV.SV.W.0201.050702T1841Z-050702T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
141 PM CDT SAT JUL 2 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
* UNTIL 245 PM CDT
* AT 141 PM CDT...SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR COUSHATTA TO JUST WEST OF
MARTHAVILLE TO NEAR MOUNT CARMEL. THIS LINE OF STORMS WAS MOVING
EAST NEAR 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
POWHATAN...PROVENCAL...NATCHEZ AND CLARENCE.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SABINE PARISH EARLIER. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
NATCHITOCHES PARISH IN NORTHWEST LOUISIANA
UNTIL 245 PM CDT.
LAT...LON 3189 9336 3188 9327 3191 9321 3195 9321
3195 9312 3203 9314 3213 9296 3192 9288
3186 9290 3184 9296 3172 9298 3152 9274
3139 9318
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:00 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 2, 12:00 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT JUL 2 2005 .DISCUSSION... UPDATED TO ACCOUNT FOR SVR WATCH #578 UNTIL 600 PM THIS EVENING. LAPSE ANALYSIS SHOWING INSTABILITY HAS INCREASED DRAMATICALLY ALONG AND JUST SOUTH OF THE I-20 CORRIDOR ACROSS NORTHEAST TEXAS AND CENTRAL LOUISIANA. STORMS ACROSS EAST TEXAS CONTINUE TO PROPAGATE ALONG AND SOUTH OF A STATIONARY BOUNDARY ACROSS N LA AND NE TX. WHILE DEEP LAYER SHEAR IS WEAK ACROSS THE WATCH AREA...INSTABILITY SHOULD MORE THAN MAKE UP FOR WEAKER STEARING CURRENTLY ALOFT. COLD POOL HAS DEVELOPED BEHIND THE LINE OF ONGOING CONVECTION AND THUS DEEP LAYER SHEAR PROGS ARE LIKELY UNREPRESENTATIVE. UPDATE OUT SHORTLY...13. && .PRELIMINARY POINT TEMPS/POPS... SHV 95 73 98 75 / 70 20 20 10 MLU 93 73 94 73 / 50 20 20 10 DEQ 93 69 96 74 / 20 10 10 10 TXK 94 72 97 75 / 20 10 10 10 ELD 94 72 96 74 / 20 10 10 10 TYR 95 74 98 75 / 70 20 20 10 GGG 95 74 98 75 / 70 20 20 10 LFK 96 75 98 74 / 70 20 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
Hazardous weather outlook, Jul 2, 6:00 AM CDT, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CDT SAT JUL 2 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-021700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CDT SAT JUL 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE DURING THE DAY ACROSS NORTH TEXAS AND SOUTH CENTRAL OKLAHOMA...AND MOVE EAST AND SOUTHEAST ACROSS NORTHEAST TEXAS AND INTO WEST CENTRAL LOUISIANA. SOME OF THE THUNDERSTORMS MAY BECOME SEVERE...PRODUCING ISOLATED STRONG AND DAMAGING WIND GUSTS...AND MORE ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...SHOULD NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jul 2, 12:16 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND DMG NEW LONDON 32.27N 94.93W
07/02/2005 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
JDLocal storm report, Jul 2, 12:17 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM DOWNBURST MOUNT ENTERPRISE 31.91N 94.68W
07/02/2005 RUSK TX LAW ENFORCEMENT
TREES DOWN.
&&
JDLocal storm report, Jul 2, 12:59 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1259 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG CARTHAGE 32.15N 94.34W
07/02/2005 PANOLA TX LAW ENFORCEMENT
TREES DOWN.
&&
JDLocal storm report, Jul 2, 1:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
100 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM TSTM WND DMG 10 E CARTHAGE 32.15N 94.17W
07/02/2005 PANOLA TX LAW ENFORCEMENT
TREES DOWN.
&&
JDLocal storm report, Jul 2, 1:24 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
124 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND DMG HUXLEY 31.76N 93.89W
07/02/2005 SHELBY TX CO-OP OBSERVER
POWER LINES AND TREES DOWN ON FM 139.
&&
JDLocal storm report, Jul 2, 1:35 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
135 PM CDT SAT JUL 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG MANSFIELD 32.03N 93.70W
07/02/2005 DE SOTO LA LAW ENFORCEMENT
NUMEROUS TREES DOWN PARISH-WIDE.
&&
JDThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:50 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto | 55 min |
| Jul 2, 1:30 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Red River | 60 min |
| Jul 2, 1:48 PM CDT | Severe Thunderstorm Warning | SHV | Bienville | 57 min |
| Jul 2, 2:26 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Winn | 64 min |
| Jul 2, 3:17 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, LaSalle | 58 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.